I'm a 170 lb male on 80mg/day of accutane and had extremely dry skin on my first month. Now, on my second month my skin isn't even dry. Is it because I've been moisturizing more? Is it not working? I had to put on aquaphor every 5 minutes now its every 3 hours.
Delayed Dry Skin from Accutane Treatment?
Doctor Answers (1)
Accutane and dryness
If you are taking the medication, it is working. Sometimes, due to environmental humidity or topical moisturizers, you may not always get such intense dryness. That is a good thing! You don't need to see excessively dry skin in order for you to have a superb outcome at the end of the therapy course.
I often dose my patient's lower, especially in the dry winter months, and then just continue the course for a month or two longer. The outcomes are the same, and my patient's aren't miserable with dry skin and chapped lips while they are waiting for their skin to clear!! So, not to worry!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.